Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Forstavir-3 for HIV cause for high lactate?
Oct 1, 2013

when i found hiv positive my CD4 is 96 and after using 4 years of Forstavir-3 now viral load is 475 and CD4=540. My age is 60/F. In recent blood test result lactate is 22. Is forstavir-3 increasing lactate in blood? Please suggest. Is Vitamin b12, b1 and iron rich foods help in decreasing the lactate levels?

Response from Dr. Young

Hello and thanks for posting.

It appears that you've had a very nice response to treatment with markedly improved CD4 cell counts-- though I'm concerned that your viral load is detectable currently.

Forstavir-3 is a generic version of Atripla (tenofovir/FTC/efavirenz). These medications are not associated with increased risk of lactic acidosis.

Testing for lactic acid levels isn't trivial as the sample needs to be handled carefully and processed quickly. Normal levels are between 4.5 to 19.8 mg/dL. If these are the units of your test, 22 is a little high. Vitamin supplements don't treat elevated lactate.

I think that the key question is why was lactate levels tested in the first place. Are you having any unusual symptoms?

Seems that a conversation with your care provider about the significance of the lactic acid level and what to do about your viral load finding are reasonable next steps.

Be well, BY



Previous
HIV Suicides and Cure
Next
insomnia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement